1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Coming off Codeine once and for all.

Rating:
4/5,
  1. Starr Scream
    Swim was admitted to hospital about 18 months ago with chest pains.They did all the usual tests but concluded that there was nothing physically wrong with swim.
    After some chatting with the doctor, he suggested that swim might have an "RSI" from sitting slouched over the computer for hours on end most days. Perhaps swim had damaged muscles surrounding the chest cavity?
    Anyway, he suggested some painkillers to see if they alleviated the pain swim was feeling. He went away and came back with a strip of "Solpadol" which made swim very excited. He remembered his brother was once prescribed these after an operation; this brother waxed lyrical about the 'joy' of Solpadol.

    So, swim took a couple and after about 20 minutes in the hospital room started to feel wonderful, euphoric even.

    "How does that feel?" asked the doctor.
    Swim replied that the pain had gone (true) and so the doctor said to contact swim's GP in the morning for a prescription of said tablets. Swim duly obliged.

    To cut a long story short, swim got a repeat prescription of co-codamol 30/500mg tablets every few weeks for the past 18 months. Never once in all that time was swim questioned as to his apparent excessive tablet intake (more's the pity).

    Swim discovered that taking 2 of the tablets just before a meal would be the best way to get the desired effect and so was taking 6-8 a day. Lunch, dinner, supper and occasionally would take 2 in between times.

    Somewhere along the lines, swim thought that taking so much paracetamol might be a little bit dodgy and so Googled "taking codeine out of co-codamol" and found a wonderful forum detailing CWE, as well as a host of other very useful information.

    Swim started using CWE but was taking 2 doses per day. 4 tablets at a time. Sometimes swim simply couldn't be bothered to do a CWE so would take 2 tablets but swallow those with a 8/500mg soluble to 'boost' the effect a little. He simply couldn't imagine eating a meal without eating some tablets before doing so.

    This took over swim's life and just the other day he decided to end it (the addiction).

    This is the fourth day, and swim can honestly say that he feels absolutely terrible. Nose is running, legs and arms are aching so bad. Swim barely has the energy to stand up, hasn't slept properly, wakes up in the middle of the night in agony all over and then can't get back to sleep for hours.

    But swim IS staying off them. He has told himself that even if he were to get another repeat prescription, there will come a time when he will have to do this all over again (probably when the GP realises something is going on and then refuses to sign the prescription). That's something he does not wish to do. Ever.

    Four days. Four long days. And counting...

    Share This Article

Comments

  1. Dickon
    Excellent stuff! Getting through any kind of opiate withdrawal is always really hard, especially the first few days. Doing it cold turkey makes it especially hard, but now you've reached day 4 chances are it is going to get start slowly getting better over the coming days.

    There is lots of information in the opiates section of the recovery and addiction forum and it's a good place to get some support and empathy!

    All the best and stay strong

    Dickon
  2. Starr Scream
    So, it's been a week now and SWIM feels great about himself :vibes:

    Swim certainly isn't out of the woods yet, but there's no going back now. Sure, he still has trouble sleeping and still feels tired more than he used to, but all the bad feeling is gradually ebbing away.

    Swim still craves his tablets before meals, and feels a little nostalgic when there is no 'high' to accompany a full stomach. But he doesn't NEED it, and that's the important thing. :thumbsup:
  3. Mint boi
    Well done Starr Scream, my ferret recently went through something similar.
    There's a great thread in the addiction section about PAWS (post acute withdrawal syndrome) which had helped me immensely in the past few months; I suggest giving it a read!
  4. Starr Scream
    Swim will do just that.
  5. kailey_elise
    Excellent work, Starr Scream - keep hanging in there, it gets better! I'm sure the info in the PAWS thread will give you some great info as to what happens after the acute withdrawals wear off!

    All the best.

    ~Kailey
  6. Starr Scream
    12 days now. Swim actually considered getting a repeat prescription today for co-codamol.
    Had a bad day (nothing to do with withdrawal), and then for some reason swim got it into his head that by way of rebellion he should "just go get some fucking tablets".

    Very quickly decided not to as swim remembered how physically sick he felt for a week. Swim never wants to feel like that again. :thumbsdown:

    By the way, swim realises he is just waffling here randomly, but that's ok isn't it? That's the point of a blog? Maybe if swim just keeps adding his thoughts and feelings then others may draw something from his experience.
  7. talltom
    It's not just OK, it's wonderful that you are writing about your experiences. Look forward to hearing more from you as you progress with your withdrawal.
  8. Starr Scream
    The postman brought this letter earlier today:

    How very odd.
  9. collegewriter
    This is the type of blog topic that is awesome to read. I'm really glad SWIY doing so well, and knowing that SWIY has access to the prescription and is still not using only shows the control SWIY finally has over their life.

    Honestly, congratulations man. It's well deserved!
  10. Mint boi
    Boredom is to be expected.
    Suddenly removing something that was so part of your daily ritual will do that.
    My ferret found restarting an old hobby helped with this alot.
  11. Synesthesiac
    Congrats on staying off for so long. :thumbsup: Swim has been given co-codamol for the last 5 days due to toothache, and due to his knowledge of chemistry has done a near daily cwe to get rid of the paracetamol, thus being able to take the codeine by itself. 250mg for four days in a row now, what would people recommend swim does now; is that an adequate dosage to not develop addiction or withdrawals? Or will swim be ok for a few more days until he has his dental operation?
  12. Starr Scream
    Another letter arrived this morning:

    Strange. An anonymous letter, no post mark, no return address. But the author is asking me questions. If I myself were an addict I'm sure I could probably answer, but I'm not so I can't.
    I heard a rumour that it was posted by my next door neighbour's best friend's Chinchilla. I really have no idea.
  13. Dickon
    Yes, peaks and troughs in cravings are absolutely normal, although generally speaking they tend to get better in the longer term. You must be over the acute physical stage by now which is great, so you've got to combat the boredom and any PAWS you may experience.

    You are doing fantastically well.

    All the best

    Dickon
  14. Mint boi
    Is there anything in common with the times when these cravings kick in?
    This strange letter writer may have come to associate certain triggers with his drug, and now that he is "clean" his subconscious may still be reacting to these triggers and thus the elevated cravings...
    Just a thought.
  15. Aberdonian
    You have done the right thing, quitting now while your still on scripted drugs,once you move onto street drugs you have no support,my doc prescribed me 168 x 60mg dihydrocodeine pills every 3 weeks( i usually picked op a repeat within 2 weeks) for roughly 10 yrs then he retired , next script i picked up was down to 28 pills (4 a day for a week) then they stopped em altogether , really screwed me up i couldnt handle the w/d so ended up using much more heroin than before and i ended up in a really desperate state-im now clean but spent a yr in rehab to get there- i wish i had reduced and stopped while i had my docs support and a clean supply of drugs to reduce from, heroin here varies so much on quality its more or less impossible(for me anyway) to do so, so keep it up youve done great and saved you and your family a lot of hassle! :thumbsup:
To make a comment simply sign up and become a member!